Friday, January 4, 2008

Ah, that familiar burn...

No, not THAT familiar burn...no UTI or YI here...just the simple pinprick of Follistim. Follistim always burns a little about 5 minutes after I inject it. It's not the needle or the alcohol, it's the actual medication that burns just slightly after it goes in. Does anyone else get this? I for one am actually relieved to get this burning because it is verification the medication actually went in like it was supposed to, and there wasn't some sort of crazy malfunctioning with the pen or needle or meds (although those Follistim AQ pens are pretty much idiot proof, but still). When you really think about it, an IU unit is VERY small so at 75IU's I am only injecting a few drops of my own personal liquid gold (hopefully) so validation of it's existance is always appreciated. Yes, I like that burn...it gives me just a little bit of satisfaction... and yeah, I know, I'm a bit crazy like that....

3 comments:

Jen said...

I haven't taken Follistim myself yet, but I have taken injections where the medicine burns. My last flu shot burned like crazy for a couple of minutes.

Em said...

Oh yes...that burn. I remember thinking the same way. I like to feel it just so I know the meds went into me. I agree the gonal-f pen is pretty idiot proof but when you think about how much these meds cost, you really do want some proof that you got a few drops into you. {{{Hugs}}} Em

nancy said...

Nope, don't know how that feels just yet. Is it part of the usual IVF protocol? Now that I'm going for my pre-auth for IVF, I'm starting to pay attention to meds. Ack!